T Nation

Major Problem

I have been using Test Enanthate from Brit. Dragon for 5 weeks now. I had no problems with the 1st 4 weeks, but last week I injected 1cc into my left shoulder 2 days later it swelled up like crazy and got all red.

It got so bad that I couldn’t lift my arm more than an inch or two and the pain was so intense that I was taking 600-800mg Advil every 4-5 hours and it still hurt! I felt like I was running a low fever as well. It took 5 days and finally went away. I figured that I just fucked something up since all the shots where from the same vile.

I injected in my right quad last saturday and same thing. It is swollen up and red and hurts so bad that I can’t bend down to tie my shoes. I’m taking 600mg Advil every 4 hours and it still hurts like hell. I’m also running a low grade fever of 100 or so and feel weak and tired as hell. I don’t know what the hell to do? Could I have gotten allergic to test enanthate in 4 weeks?!

You need to go to the doctor ASAP. Sounds like you have an abscess.

If it doesn’t improve by morning I’m going to make an appointment ASAP. I really don’t think its an abscess. I only injected 1cc and the swelling is a few inches lower than the injection site. It looks like an allergic reaction or something. It looks exactly like the swelling I got from prop only more severe and painful.

needle infection? You using clean needles?

Absolutely. I use a clean 18 gauge needle to draw the oil, then put another clean 25g needle on to inject. I am very careful to clean tops of all vials with alcohol swabs as well as my injection site. I even disinfect the table I use to put the vials on while I’m injecting. After the injection I massage the site and apply some triple antibiotic ointment to the injection site for added safety.

It’s likely an infection. Infection = red, hot, hurts to touch/move muscle, fever (sometimes), and itchy (sometimes). An abcess will form if the infection persists too long. I’d wait a couple days up to a week to see if the swelling in your leg goes away like the previous injection. If not, go to the doctor and get some antibiotics. It sounds like you could have contaminated the multi-use vial, in which case you can just bake the remaining liquid in the oven. Just vent the vial with a needle and bake like 250 degrees for 20 minutes. I could have these parameters wrong so you might want to look into it first.

For those that apparently don’t know: An abscess occurs when the body contains an infection and results in a pus filled sack. A sterile abscess occurs when you inject too high of a volume and the body forms a sac around the liquid.

Thanks man! I have a cycle of Cipro 500mg that I keep around incase of problems. I think I might take that just to be on the safe side. I researched cipro and from what I read it looks to be effective for this sort of thing. Regardless if it gets any worse in the AM (4 days after the injection) I’m going to make an appointment with my doc to be safe. I guess I can live with the inevitable lecture…

I’ll look up baking the stuff, but I have another vial of test enan. and there is only a couple CC’s left so I wouldn’t cry to much if I just threw it away to be safe.

STOP using the topical antibiotic. I am a med student and we learned that topical formulations of anything frequently can cause allergic reactions and sensitive one’s entire system to any agent. Not sure if this is what is going on with you, but for future reference, if you disinfect the area properly with alcohol swabs you don’t need the antibiotic cream. Good luck

[quote]gettinbigger wrote:
I’ll look up baking the stuff, but I have another vial of test enan. and there is only a couple CC’s left so I wouldn’t cry to much if I just threw it away to be safe.[/quote]

The air in the vial will expand and some of the alcohol will boil off. The needle is to vent off the gas pressure. If the needle is below the fluid level, the test will be vented out.

This post was flagged by the community and is temporarily hidden.

[quote]bushidobadboy wrote:

Good post, except that a sterile abscess occurs from injecting the same place too frequently, NOT too much volume. The body sees the constant presence of oil etc as a form of chronic inflammation and attempts to wall it off with fibrous tissue, in much the same way as it treats all forms of chronic inflammation.

bushy[/quote]

Actually we’re both right. A sterile abscess results when the body walls off a sterile fluid in the body. This can be caused by injecting too much volume (the most likely, results in trauma to the area of injection), injecting in the same area too often (resultant buildup of volume and/or a repetetive immune response in the same area), or causing trauma to even a low-volume injection (imagine giving yourself a charlie-horse after injecting).

Oily substances are much more likely to cause sterile abscesses as the volume remains localized quite a bit longer than water based, which are quickly dispersed.

This post was flagged by the community and is temporarily hidden.

You folks should stop using 18g to draw the oil. 18g needles can take in the rubber on the amp stopper, Ive seen this numerous times while filtering and if one of those micro pieces got into you it would be enough to start an infection.

Switch to 20+g to draw. The extra few seconds to get the oil in is worth the risk.

Well, it wasn’t any better this morning. The redness was spreading and the swelling was getting so bad that it would press against my knee cap when I walked. The pain was crazy bad, I had to take a couple Lortabs to get out the door. Plus I was still running a fever of 100-101 and had a rapid pulse of about 110 bpm (my resting pulse is normally under 50bpm).

So I sucked it up and went to my family doc. He was really cool about it all (maybe because he’s a body builder and fairly big himself…lol). He told me that I had a bad case of cellulitis (Staph infection). He said that I caught it just in time since it was already starting to spread to my lymphatic system. He gave me a shot of antibiotics and I have to get one more tomorrow morning, plus he gave me a script for more oral antibiotics.

He told me that my injection technique sounded fine but did say not to use 18 gauge syringes to draw from the vial because it can compromise the integrity of the rubber stopper and for the same reasons that Max Power described. He also said that there was no need to massage the injection site and that it could actually cause more trauma to the site if done to vigorously. I never thought of that. Anyway, he told me to chuck the rest of the vial just to be safe.

He also said that if I had waited form more than another day or two I would have had to be hospitalized…so I guess the lesson is if in doubt go see the doctor. Thanks for all the input guys!

I hope that you recover quickly and that others will learn by this and get help sooner. I think that the key point is that the alternative of “sterile abscess” would not create a fever.

You will need to replace the flora in you gut, with some yogurt and probotics. The antibiotics may make you feel crappy for a while… to replace your current crappy feeling.

I don’t understand this need for a larger needle to fill a syringe, time to fill cannot be an issue.

Injecting 1 cc into the shoulder, as mentioned, is typically done with an insulin needle. And it does take quite a long time for a 1 cc 29 gauge syringe to fill itself via aspiration.

It’s not that bad if using BD syringes because the plunger is so tight you can pull the vacuum, leave the vial and syringe on its side, and come back when it’s full, but at least some other brands this isn’t so, and it’s tiresome to hold the plunger back for 5 minutes or whatever it takes.

Much easier to draw with a larger needle, but indeed there’s no reason for it to be so big. 23 gauge is fine or even 25.

Anyhow, I expect that was why.

Another factor is that the smaller the bore, as with a .5ml, the lower the piston area. The ratio of the piston friction to the piston area goes up with smaller syringes and the plunger will stay pulled back. With the .5ml, if you have something to old the vial upside down the needle will stay in the rubber by friction and it will also fill that way.

When filling, the pressure different to create flow through the needle is limited to atmospheric pressure (~14.6psi), but that pressure different is lowered by the vapor pressure of the boiling alcohol if present. When injecting, the flow is much faster (but still slow) as the very small piston area allows one to create very large pressures in the syringe.

Results may vary by product. I read something once comparing the viscosity of cotton seed oil VS sesame seed oil. One might flow slower than the other.

Sorry if this is boring… engineers can be that way.

This post was flagged by the community and is temporarily hidden.